Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Grand Forks, ND

May 24, 20107 counties in North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at May 24, 2010, 7:43 PM CDT for 7 counties in North Dakota. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2010, 7:43 PM CDT (00:43 UTC)
Expired
May 24, 2010, 8:30 PM CDT
In force
47 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barnes County, ND, Cass County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 28 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 7:50 PM CDTTSTM WND DMG4 E Finley, ND8 INCH DIAMETER TREE BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:03 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2071 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
4.5
Supercell composite
18.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WUUS53 KFGF 250043
SVRFGF
NDC003-017-035-039-063-091-097-250130-
/O.NEW.KFGF.SV.W.0039.100525T0043Z-100525T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
743 PM CDT MON MAY 24 2010

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
  NORTHWESTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTHWESTERN GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...
  EASTERN GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTHERN NELSON COUNTY IN NORTHEAST NORTH DAKOTA...
  STEELE COUNTY IN SOUTHEAST NORTH DAKOTA...
  WESTERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 830 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
  COOPERSTOWN TO 7 MILES SOUTH OF PILLSBURY...MOVING TO THE NORTHEAST 
  AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SHARON...BLABON AND ANETA AROUND 750 PM CDT.
  FINLEY...PAGE AND HOPE AROUND 755 PM CDT.
  SHERBROOKE AND AYR AROUND 800 PM CDT.
  LOGAN CENTER AROUND 805 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE COLGATE...GOLDEN LAKE...GALESBURG...NORTHWOOD AND PORTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
MOVE QUICKLY TO A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4791 9750 4713 9712 4691 9786 4797 9850
TIME...MOT...LOC 0043Z 251DEG 33KT 4753 9800 4711 9774
WIND...HAIL 60MPH 1.00IN

$$

DTR
2 follow-up statements
179 
WWUS53 KFGF 250108
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
808 PM CDT MON MAY 24 2010

NDC003-017-039-250117-
/O.CAN.KFGF.SV.W.0039.000000T0000Z-100525T0130Z/
GRIGGS ND-BARNES ND-CASS ND-
808 PM CDT MON MAY 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS...
NORTHEASTERN BARNES AND EASTERN GRIGGS COUNTIES IN SOUTHEAST NORTH
DAKOTA IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4791 9750 4725 9718 4725 9795 4741 9799
      4767 9798 4768 9807 4795 9814
TIME...MOT...LOC 0107Z 251DEG 33KT 4785 9782 4737 9768

$$

NDC035-063-091-097-250130-
/O.CON.KFGF.SV.W.0039.000000T0000Z-100525T0130Z/
GRAND FORKS ND-STEELE ND-TRAILL ND-NELSON ND-
808 PM CDT MON MAY 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NELSON AND SOUTHWESTERN GRAND FORKS COUNTIES IN NORTHEAST NORTH
DAKOTA...AND WESTERN TRAILL AND STEELE COUNTIES IN SOUTHEAST NORTH
DAKOTA UNTIL 830 PM CDT...

AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF LOGAN CENTER
TO 2 MILES NORTH OF HOPE...MOVING TO THE EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GOLDEN LAKE AROUND 815 PM CDT.
  LARIMORE...KEMPTON AND GALESBURG AROUND 820 PM CDT.
  NORTHWOOD...HATTON AND ROSEVILLE AROUND 825 PM CDT.
  PORTLAND AND MAYVILLE AROUND 830 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE CLIFFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4791 9750 4725 9718 4725 9795 4741 9799
      4767 9798 4768 9807 4795 9814
TIME...MOT...LOC 0107Z 251DEG 33KT 4785 9782 4737 9768

$$

JK
452 
WWUS53 KFGF 250123
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
823 PM CDT MON MAY 24 2010

NDC035-063-091-097-250133-
/O.EXP.KFGF.SV.W.0039.000000T0000Z-100525T0130Z/
GRAND FORKS ND-STEELE ND-TRAILL ND-NELSON ND-
823 PM CDT MON MAY 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NELSON AND
SOUTHWESTERN GRAND FORKS COUNTIES IN NORTHEAST NORTH DAKOTA...AND
WESTERN TRAILL AND STEELE COUNTIES IN SOUTHEAST NORTH DAKOTA WILL
EXPIRE AT 830 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 4791 9750 4725 9718 4725 9795 4741 9799
      4767 9798 4768 9807 4795 9814
TIME...MOT...LOC 0123Z 251DEG 33KT 4790 9761 4741 9748

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:15 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 24, 6:15 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
615 PM CDT MON MAY 24 2010

.DISCUSSION...
STRONG SOUTH WINDS HAVE MIXED TO THE SURFACE IN THE FAR SOUTHERN
FA...AND TEMPS HAVE JUMPED INTO THE LOW 90S. THIS HAS PROMPTED A
WIND ADVISORY TO BE ISSUED. EXPECT CONVECTION TO CONTINUE WITH
FLOODING NORTH OF THE BOUNDARY POSSIBLE...AND ALL MODES OF SEVERE
WEATHER GIVEN THE INSTABILITY/SHEAR AND VERY STRONG FORCING NEAR
THE WARM FRONT. CONVECTION SHOULD SLOWLY DIE DOWN LATER THIS
EVENING TOWARDS 08Z AS THE BEST LIFT MOVES INTO CANADA.

&&

.AVIATION...
COMPLEX SCENARIO WITH TSRA POSSIBLE AT ALL SITES THROUGH OUT THE
AFTERNOON AND LATE EVENING. IFR TO MVFR TO VFR ACROSS THE AREA AS
MOISTURE STREAMS NORTH ON SOUTHEASTERLY WINDS. DVL TO REMAIN ON
COOL SIDE OF WARM FRONT WITH MVFR CIGS AND NE WINDS. GFK...TVF AND
FAR EXPECTED TO MOVE BETWEEN MVFR AND VFR AS FIELDS OF CU MOVE
THROUGH. BJI TAF SITE TOOK A LIGHTNING STRIKE THIS MORNING AND
COMMS WENT DOWN...A RETURN TO OPERATION IS UNKNOWN UNTIL THEN AMD
NOT SKED. TSRA SHOULD MOVE OUT OF THE FA OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 252 PM CDT MON MAY 24 2010/

SHORT TERM...
ABOUT 1500 TO 2000 J/KG ELEVATED JUST ABOVE SFC LAYER DUE TO
NORTHWARD EXPANSION OF 850 MB THETA-E CONTINUES TO HELP SPUR THE
DEVELOPMENT OF THUNDERSTORMS OVER THE FCST AREA. WATER VAPOR SHOWS
A FEED OF MOISTURE AND EMBEDDED SHORT WAVES FROM WRN KS INTO CNTRL
NEBRASKA AND INTO SD/ER ND. THIS WILL CONTINUE FOR THE FORESEEABLE
FUTURE. SOME OF THESE WILL BE SEVERE WITH LARGE HAIL THE MAIN
THREAT.

MAIN QUESTION WILL BE THE WARM SECTOR AND AREA JUST SOUTH OF
ADVANCING WARM FRONT. WARM FRONT SEPARATING TEMPS IN THE 60S FROM
THE LOW-MID 80S EXTENDS FROM ABOUT BEMIDJI TO ADA TO LA MOURE ND.
SFC TEMPS ALMOST 90 AT ELBOW LAKE. DEW PTS ALSO IN THE LOW 70S IN
WARM SECTOR. MODELS DOING WELL SO FAR IN HAVING WARM FRONT LIFT TO
NR A BAUDETTE TO THIEF RIVER TO GRAND FORKS TO COOPERSTOWN LINE
BTWN 21Z-23Z. SFC BASED CAPES IN WARM SECTOR NEAR 4000 J/KG WITH
LITTLE CAP LEFT PER SPC WEBPAGE. AS WARM AIR CONTINUES TO EXPAND
AND INSTABILITY INCREASES ALMOST CERTAIN TO HAVE INCREASE IN SVR
STORMS NEXT 1-3 HOURS. TORNADIC STORMS QUITE PSBL DUE TO VERY HIGH
0-2KM VGP'S PROGGED TO BE UPWARDS OF 0.8 JUST SOUTH OF WARM FRONT.

TOR WATCH 215 VALID UNTIL 10 PM FOR A LARGE PART OF THE FCST AREA.

WILL MAINTAIN FLASH FLOOD WATCH FOR PARTS OF ERN ND THRU 06Z AS
PREV ISSUED. LOCALIZED RAINS FROM TODAYS STORMS OF 1.5 TO 2.50
INCHES IN 1 HOUR OR LESS.

DRY PUSH WILL MOVE EASTWARD OVERNIGHT AS SFC LOW WILL MOVE FROM NE
COLORADO/WRN NEBRASKA TO WRN ND BY 06Z. THREAT FOR TSTMS WILL PUSH
EAST OF THE MOST OF THE FCST AREA BY 12Z.

TUESDAY WILL SEE QUITE A BIT OF SUN...ALMOST A REPEAT OF
SUNDAY...WITH WINDY CONDITIONS. STRONGEST WINDS DVL BASIN WHERE
WIND ADVISORY WILL LIKELY NEED TO BE ISSUED FOR TUESDAY DAYTIME.
NAM SOUNDING INDICATES 45 KT WIND TO MIX DOWN IN GUSTS IN THE DVL
BASIN. WILL LET MIDSHIFT ISSUE ADVISORY AS TO AVOID CONFUSION WITH
THIS EVENINGS SEVERE WEATHER.

HIGH PRESSURE WILL BUILD IN TUESDAY NIGHT AND THEN REMAIN SUNNY ON
WEDNESDAY WITH LESS WIND. TEMPS BOTH DAYS IN THE UPR 60S TO MID 70S.

THURSDAY WILL START TO SEE INFLUENCE OF NEXT SYSTEM WITH MID LEVEL
MOISTURE MOVING IN.

LONG TERM (FRI-MON)...
MODELS IN FAIR AGREEMENT WITH THE GENERAL UPPER AIR PATTERN OF A
CENTRAL PLAINS RIDGE NOSING INTO THE FORECAST AREA AT THE BEGINNING
OF THE PERIOD. WITH RISING THICKNESSES EXPECT TEMPS TO WARM TO
AROUND 80 ON FRIDAY AND SATURDAY AS THE THERMAL RIDGE WITH 850MB
TEMPS IN THE 14 TO 18 DEGREE RANGE SETTLE OVER THE REGION. LOW
PRESSURE SYSTEM MOVES EAST FROM THE WESTERN DAKOTAS AND BY SATURDAY
NIGHT THUNDERSTORM CHANCES INCREASE AND CONTINUE INTO SUNDAY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR NDZ006-014-015-024-
     026>029-038-049-052-054.

     WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NDZ053.

MN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ029>032-040.

&&

DK
Hazardous weather outlook, May 24, 5:10 AM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
510 AM CDT MON MAY 24 2010

NDZ006-014-015-024-026>029-038-049-052-054-251200-
TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-BARNES-
RANSOM-SARGENT-WESTERN WALSH COUNTY-
510 AM CDT MON MAY 24 2010

...FLASH FLOOD WATCH FOR TODAY THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO
TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME.
LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST
THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS
SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING.

THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL IN A SHORT AMOUNT OF TIME. PORTIONS OF EASTERN NORTH
DAKOTA RECEIVED HEAVY RAINFALL SATURDAY NIGHT...AND THUS SOILS ARE
SATURATED. ADDITIONAL HEAVY RAINFALL COULD RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-016-030-039-053-
251200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CAVALIER-PEMBINA-
EASTERN WALSH COUNTY-TRAILL-CASS-RICHLAND-
510 AM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO
TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME.
LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST
THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS
SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING. THESE
THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL IN
A SHORT AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

In the hours before

Local storm report, May 24, 5:36 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
536 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             2 NW WHEATLAND          46.93N 97.38W
05/24/2010  E1.00 INCH       CASS               ND   BROADCAST MEDIA

            SMALL MARLE TO QUARTER SIZED HAIL OCCURRED NEAR
            WHEATLAND.

&&

GGUST
Local storm report, May 24, 5:42 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
542 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             2 SE HUNTER             47.17N 97.19W
05/24/2010  E1.00 INCH       CASS               ND   PUBLIC

&&

GGUST
Special weather statement, May 24, 6:01 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
601 PM CDT MON MAY 24 2010

MNZ005-006-008-009-013-250000-
EAST MARSHALL MN-LAKE OF THE WOODS MN-NORTH BELTRAMI MN-PENNINGTON
MN-ROSEAU MN-
601 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BELTRAMI...EASTERN
MARSHALL...NORTHEASTERN PENNINGTON...WESTERN LAKE OF THE WOODS AND
SOUTHERN ROSEAU COUNTIES UNTIL 700 PM CDT...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 22 MILES EAST OF THIEF RIVER FALLS...MOVING TO THE
NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
GRYGLA AROUND 610 PM CDT.
GATZKE AROUND 615 PM CDT.
TORFIN...SKIME AND GATES CORNER AROUND 635 PM CDT.
WANNASKA AND HAYES LAKE STATE PARK AROUND 645 PM CDT.

THE STORM MAY INTENSIFY....ALSO A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PS/BH
Local storm report, May 24, 6:31 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
631 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     HAIL             BEJOU                   47.44N 95.97W
05/24/2010  E1.75 INCH       MAHNOMEN           MN   BROADCAST MEDIA

&&

GGUST
Local storm report, May 24, 6:59 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
659 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             5 E MAYVILLE            47.50N 97.22W
05/24/2010  M1.00 INCH       TRAILL             ND   NWS EMPLOYEE

&&

GGUST
Local storm report, May 24, 7:00 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
700 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             ERSKINE                 47.66N 96.01W
05/24/2010  E0.75 INCH       POLK               MN   TRAINED SPOTTER

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:10 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Steele28 min
May 24, 9:50 PM CDTSevere Thunderstorm WarningFGFBenson, Cavalier, Eddy, Ramsey, Towner55 min
May 25, 3:51 AM CDTWind AdvisoryFGFBarnes, Benson, Cavalier, Eddy, Grand Forks, Griggs and 7 more14 hr
May 25, 9:46 AM CDTHigh Wind WarningFGFBenson, Cavalier, Eddy, Nelson, Ramsey, Towner and 1 more8 hr
May 25, 10:47 AM CDTRiver Flood WatchFGFGrand Forks, Walsh24 hr
May 25, 10:47 AM CDTRiver Flood WatchFGFGrand Forks24 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.